MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 30914
Medical Device Problem Code Fungus in Device Environment (2316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that mold was present within the bd alaris¿ extension set cap.The following information was provided by the initial reporter: "black mold or mildew in cap.".
 
Additional Manufacturer Narrative
H6: investigation summary: one sample of extension set item number 30914 was submitted by the customer for quality investigation.The customer complaint of foreign matter was verified by visual inspection.Evaluation of the sample submitted revealed that there was foreign matter embedded in the safety cap of the distal male luer connector.An attempt to analyze the foreign matter using fourier-transform spectroscopy was attempted, however, the material is embedded into the mold of the safety cap, and cannot be separated.A device history record review for model 30914 lot number 22019365 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 14jan2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for the issue seen in this complaint is an issue with the sterility of the components from the supplier.The supplier investigation indicates that the issue of the foreign matter lies with the supplier of the cap.A quality alert was created to prevent this defect from the safety cap supplier.The supplier has been contacted and made aware of this defect.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD ALARIS¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15089469
Report Number9616066-2022-00939
Device Sequence Number4974714
Product Code FPA
UDI-Device Identifier10885403233319
UDI-Public10885403233319
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/14/2025
Device Catalogue Number30914
Device Lot Number22019365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown